Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JustValley

Accutane and constipation - stop early?

Recommended Posts

Hi everyone, sorry if this gets a bit long and TMI but I'm scared and looking for advice so I want to share any relevant info! Any advice would be greatly appreciated! I am a 23 year old female.

I started Accutane (Epuris) at the end of December after suffering from an uncharacteristically bad breakout along my lower cheeks and jawline as well as on my back. I never had the typical severe acne of Accutane users but would often get the odd cystic pimple that I would be self-conscious about and didn't respond well to antibiotics or benzaclin. My other main skin concern was the papular/pustular rosacea that looked like acne. My skin is also constantly red. 

My first month was 10mg/daily and I suffered 0 side effects but my skin was almost completely healed which was great! For month 2 my derm said we could go up to 40 mg/daily but after reading about scary side effects I requested to go slower and do 20mg/daily. I had great skin with minimal side effects until the last few days of this dose. There was one day where I suffered from severe constipation (hard stools) unlike anything I have experienced. Was extremely painful and resulted in an anal fissure (i think) that I was hoping would clear on its own. I am now on 40mg/day and since that incident I have had fairly regular BM but hard stool that was painful especially with the fissure. I bleed a little after every BM now which is scary! 2 days ago I had another painful incident like the first only this time I noticed what looked like the beginning of rectal prolapse!! It didn't hang out but I could see it inside which is terrifying for me. I won't be able to see my doctor for 2 weeks so I'm hoping adding more fiber to my diet and drinking minimum 2L of water a day (neither of which I was doing until now) will help! I'm considering stopping Accutane or taking only the pill every few days instead. I just don't want any long-term problems because my acne isn't severe enough to justify it! My derm wants me to be on 40mg/day until end of June which sounds impossible to me right now! Any advice/opinions/past experience would be appreciated.

Link to comment
Share on other sites

Wow, that sounds terrible!!!!! :ohno: I would certainly let your doctor or derm know right away what is going on. You can always leave a nonurgent message for your doctor so that they can call you back and speak to you personally. I wouldn't wait! In the meantime, try picking up some Milk of Mag and take one tablespoon daily to help soften stools. Non-stimulant and cramp-free! Sounds like you're drinking plenty of water which is good. I'd also pick up some Prep H for good measure, sounds like you may have a touch of hemorrhoids. Having given birth twice, I am well-versed in hemorrhoids haha! Raw fruits and veggies are good fiber sources but I'd avoid rice, cheese, and bananas...very binding!

Good luck and hope everything turns out OK!! :)

Link to comment
Share on other sites

5 hours ago, DeLovely said:

Wow, that sounds terrible!!!!! :ohno: I would certainly let your doctor or derm know right away what is going on. You can always leave a nonurgent message for your doctor so that they can call you back and speak to you personally. I wouldn't wait! In the meantime, try picking up some Milk of Mag and take one tablespoon daily to help soften stools. Non-stimulant and cramp-free! Sounds like you're drinking plenty of water which is good. I'd also pick up some Prep H for good measure, sounds like you may have a touch of hemorrhoids. Having given birth twice, I am well-versed in hemorrhoids haha! Raw fruits and veggies are good fiber sources but I'd avoid rice, cheese, and bananas...very binding!

Good luck and hope everything turns out OK!! :)

Thank you so much! After some more research I think what I saw was actually swollen internal hemorrhoid and not rectal prolapse which is relieving! I'll pick up some milk of mag and prep h tomorrow and hope for some relief! Thanks again :)
Link to comment
Share on other sites

On 3/1/2016 at 7:43 PM, JustValley said:

Hi everyone, sorry if this gets a bit long and TMI but I'm scared and looking for advice so I want to share any relevant info! Any advice would be greatly appreciated! I am a 23 year old female.

I started Accutane (Epuris) at the end of December after suffering from an uncharacteristically bad breakout along my lower cheeks and jawline as well as on my back. I never had the typical severe acne of Accutane users but would often get the odd cystic pimple that I would be self-conscious about and didn't respond well to antibiotics or benzaclin. My other main skin concern was the papular/pustular rosacea that looked like acne. My skin is also constantly red. 

My first month was 10mg/daily and I suffered 0 side effects but my skin was almost completely healed which was great! For month 2 my derm said we could go up to 40 mg/daily but after reading about scary side effects I requested to go slower and do 20mg/daily. I had great skin with minimal side effects until the last few days of this dose. There was one day where I suffered from severe constipation (hard stools) unlike anything I have experienced. Was extremely painful and resulted in an anal fissure (i think) that I was hoping would clear on its own. I am now on 40mg/day and since that incident I have had fairly regular BM but hard stool that was painful especially with the fissure. I bleed a little after every BM now which is scary! 2 days ago I had another painful incident like the first only this time I noticed what looked like the beginning of rectal prolapse!! It didn't hang out but I could see it inside which is terrifying for me. I won't be able to see my doctor for 2 weeks so I'm hoping adding more fiber to my diet and drinking minimum 2L of water a day (neither of which I was doing until now) will help! I'm considering stopping Accutane or taking only the pill every few days instead. I just don't want any long-term problems because my acne isn't severe enough to justify it! My derm wants me to be on 40mg/day until end of June which sounds impossible to me right now! Any advice/opinions/past experience would be appreciated.


hello i know this post is 1 year old not sure if you still check this, but i m on month 4 and developed a fissure internal, painfull when i have BM, annoying too i am so done and cant wait to be done with ACCUTNANE, sure my skin is clear its great but damn i hope this pain goes away i went to hospital two times and did tests to make sure all was okay, they still don't think ACCUTANE causes this but who knows, everything in your body is dry why not your anus too right? i just hope when i am done this mediation my acne will be GONE for good and no more pain while going to bathroom, never had issues like this prior to accutane, this started a month into treatment so stressfull, even the cream the doctor gave me is  not doing much i hope this is not a long term issue i am worried 
hope you are doing better now.
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×